Which drugs can cause hearing impairment?

Normally, when medicine damages the cochlea in the inner ear, hearing loss occurs, known as ototoxic medicines. Taking medicine on a regular basis can cause losses. It happens especially in adults and develops quickly. Here you can get the details which drugs can cause hearing impairment.

However, hearing can be treated to its initial stage after stop medicine. While some medicines can lead to a permanent hearing loss.

You can purchase the latest hearing aids at a fair price through HearingSol, If you need more information or you have a query about Hearing Aid or Hearing Impairment, just give us a call on +91-9899437202. We are always here to help you.

First sign or symptom is ringing, buzzing, roaring, clicking in the ears called Tinnitus and another one is vertigo.

A number of medicines may cause hearing loss or worsen tinnitus. Some of them are:

Drugs can cause hearing impairment:

  • Aspirin, when overdose i.e 8 to 12 pills a day
  • Some antidepressants develop tinnitus
  • NSAIDs (Nonsteroidal anti-inflammatory drugs) along with ibuprofen and naproxen
  • Certain antibiotics, especially aminoglycosides prescribed for kidney disease (e.g. gentamicin, streptomycin, polymyxin B, erythromycin, vancomycin, and neomycin)
  • High blood pressure and heart failure medicine, e.g. furosemide (Lasix), ethacrynic acid or bumetanide may create tinnitus.
  • Cancer Medicines including cyclophosphamide, cisplatin, bleomycin, mechlorethamine, and vincristine
  • Quinine medications recommended for malaria also cause to worsen tinnitus.

Likewise, many drugs damage the sensory hair cells in the inner ear. So that hearing gets affected badly.

In many cases, hearing-related side effects are common when you take more of these medicines simultaneously. If so, be alert to hearing loss problems and report hearing changes to your doctor immediately.

Hearing consultation by experts

X

Call Now (Free Consultation)